Hail, Providence
- When
- May 7, 3:30 PM EST
- Where
- Providence County, 1.03 mi W of Limerock
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.920, -71.470
Low pressure moving across the region produced showers and thunderstorms. With a cold pool aloft (colder than normal temperatures at 500mb), these thunderstorms produced penny to nickel size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Low pressure moving across the region produced showers and thunderstorms. With a cold pool aloft (colder than normal temperatures at 500mb), these thunderstorms produced penny to nickel size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at May 7, 3:30 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 430 PM EDT SAT MAY 7 2011 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NEW ENGLAND THIS EVENING THEN STALL EAST OF NEW ENGLAND OVERNIGHT AND SUNDAY. AN OCEAN STORM WELL OFFSHORE WILL DRIFT BACK TOWARD THE COAST AND BRING CLOUDS... GUSTY ONSHORE WINDS AND COOL TEMPERATURES ESPECIALLY TO EASTERN NEW ENGLAND THROUGH THE MIDDLE OF NEXT WEEK. SOME IMPROVEMENT IS EXPECTED TOWARD THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AS OF 3 PM...CONVECTION IS WEAKENING ACROSS SNE AS SBCAPES HAVE DECREASED. SCT SHOWERS AND ISOLD THUNDER PERSISTS BUT INTENSITY HAS DECREASED CONSIDERABLY. MID LEVEL TROF STILL BACK TO THE WEST AND WILL BE MOVING INTO SNE THIS EVENING THEN E OF NEW ENG LATE TONIGHT. REGIONAL RADAR SHOWS SCT SHOWERS EXTENDING BACK INTO NEW YORK AND PA. WHILE SOME OF THIS ACTIVITY WILL DISSIPATE THROUGH THIS EVENING...WE CANT RULE OUT A FEW SHOWERS OR EVEN AN ISOLD TSTM THIS EVENING AS THE MID LEVEL TROF AND ASSOCD COLD POOL /-25C AT 500 MB/ MOVES THROUGH. TT VALUES STILL RATHER IMPRESSIVE WITH AREA OF MID 50S TT MOVING THROUGH 00-06Z FROM WEST TO EAST THEN E OF NEW ENG BY 12Z...AND ENOUGH MOISTURE IN THE COLUMN TO SUPPORT CHC POPS TONIGHT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... SUNDAY...MID LEVEL LOW MEANDERS E OF NEW ENG WITH OCEAN STORM WELL OFFSHORE. OCEAN LOW CLOUDS EXPECTED TO REMAIN TO THE EAST...BUT RH PROFILES SHOW ENOUGH MOISTURE IN THE COLUMN FOR MOCLDY SKIES ESPECIALLY E NEW ENG CLOSEST TO MID LEVEL LOW. LESS INSTABILITY EXPECTED COMPARED TO TODAY BUT MODELS SHOW ANOTHER SPIKE IN TT TO LOWER 50S IN THE INTERIOR WITH SUBTLE LOW LEVEL THETA-E RIDGE DEVELOPING. WILL ADVERTISE CHC POPS FOR THE INTERIOR BUT NO THUNDER AS SFC INSTABILITY IS NEAR NIL. N/NE FLOW DEVELOPS WHICH WILL RESULT IN COOLEST TEMPS ACROSS E COASTAL MA AND MILDEST READINGS IN THE CT VALLEY. SUNDAY NIGHT...OCEAN STORM RETROGRADES AND WILL LIKELY RESULT IN LOW CLOUDS BACKING IN TOWARD THE COAST AS NE FLOW INCREASES WITH LOW PROB FOR A FEW SHOWERS REACHING CAPE/ISLANDS LATE. && .LONG TERM /MONDAY THROUGH SATURDAY/... HIGHLIGHTS... ***CUTOFF LOW OFFSHORE WILL BRING SIGNIFICANT WINDS AND SWELLS TO COASTAL REGION*** MAIN FEATURE OF INTEREST FOR THE LONG TERM IS A CUTOFF LOW THAT FORMS TO THE EAST OF NEW ENGLAND. ALL MED RANGE MODELS SHOW THIS FEATURE BUT THERE ARE SOME DIFFERENCES IN INTENSITY AND LOCATION. THERE IS REASONABLY GOOD CLUSTERING IN THE GFS ENSEMBLES WITH LOCATION...ALBEIT INTENSITY VARIATIONS. THIS CUTOFF WILL LIKELY BE CLOSE ENOUGH TO ROTATE CONSIDERABLE STRATOCUMULUS CLOUDS INTO EASTERN MA AND RI DURING MON INTO TUE. THE CT VALLEY WILL LIKELY REMAIN JUST PARTLY CLOUDY THRU THE PERIOD. LESS CONFIDENT ON RAIN CHANCES. HAVE INCREASED POPS TO CHANCE ALONG IMMEDIATE MA COAST AND SLIGHT CHANCE AS FAR WEST AS AFN TO ORH TO WST LINE. SREF OUTPUT PLACES HI CHANCE FOR .01 OR GREATER OUTER CAPE AND ACK. SEE A RISK OF A MID LEVEL DEFORMATION ZONE THAT COULD RESULT IN A BAND OF MORE SIGNIFICANT MEASURABLE RAIN ACROSS EASTERN OR CENTRAL ZONES...BUT CONFIDENCE IN THIS MATERIALIZING AND WHERE IF IT DOES MATERIALIZE IS LOW. THE OTHER SENSIBLE WEATHER IMPACT FROM THE CUTOFF LOW IS POTENTIAL FOR WIND GUSTS BETWEEN 30 AND 40 MPH ACROSS MUCH OF EASTERN MA AND AT LEAST PARTS OF RI LATE MON INTO TUE. THERE IS EVEN A SLIGHT RISK OF ADVISORY LEVEL WINDS BEING REACHED ALONG THE OUTER CAPE AND ACK. THE PERIOD FROM TUE NIGHT THROUGH THU MORNING LOOKS DRY WITH PARTLY CLOUDY/MOSTLY CLEAR SKIES AS REGION BECOMES SITUATED IN A NARROW RIDGE BETWEEN THE CLOSED LOW SLOWLY LIFTING OUT OF THE CENTRAL USA AND THE WEAKENING CUTOFF OFFSHORE. BY THU AFTERNOON CLOUDS WILL LIKELY INCREASE AS ENERGY FROM THE CENTRAL PART OF THE COUNTRY APPROACHES. HAVE A CHANCE OF RAIN THU NIGHT THROUGH FRI NIGHT. THIS SYSTEM MAY FEATURE A WAVE OF LOW PRESSURE ALONG THE FRONT BUT CONFIDENCE IN DETAILS IS NOT VERY HIGH THIS FAR OUT. AS IS OFTEN THE CASE...THE GFS APPEARS TO BE FASTER THAN THE ECMWF. WENT WITH BIAS CORRECTED MOS GUIDANCE FOR THE LONGER TERM PERIOD. TEMP RANGE IS LIKELY TO BE FAIRLY NARROW IN NORTHEAST FLOW MON THROUGH TUE. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT THROUGH 00Z...SCT CONVECTION WILL BE FOCUSED E OF CT VALLEY THIS AFTERNOON WITH MVFR CONDITIONS LIKELY IN ANY SHOWERS/TSTMS ALONG WITH SMALL HAIL. OTHERWISE VFR WILL PREVAIL. TONIGHT...SCT SHOWERS MAY PERSIST ACROSS E NEW ENG DURING THE EVENING...OTHERWISE VFR CIGS AOA 080 LIKELY. MEDIUM TO HIGH CONFIDENCE. SUNDAY...VFR CIGS EXPECTED...BUT SCT SHOWERS EXPECTED TO DEVELOP IN THE AFTERNOON. LOW PROB FOR MVFR CIGS DEVELOPING OVER THE OUTER CAPE IN THE AFTERNOON AS CLOUDS BACK IN FROM THE OCEAN IN NE FLOW. SUNDAY NIGHT...MAINLY VFR CIGS BUT MVFR CIGS MAY EXPAND ACROSS EASTERN NEW ENG. KBOS TERMINAL...SHOWERS SHOULD MOVE OUT OF LOGAN AIRPORT 20-21Z..BUT CANT RULE OUT ADDITIONAL SHOWERS THROUGH THIS EVENING. CONFIDENCE IS MUCH LOWER ON SEABREEZE DEVELOPMENT DUE TO OUTFLOW WINDS SO REMOVED FROM TAF. VFR CIGS EXPECTED THROUGH THE TAF PERIOD. NE WINDS SUNDAY. OUTLOOK...MONDAY THROUGH THURSDAY... MONDAY THROUGH TUESDAY...HIGH CONFIDENCE FOR VFR CONDITIONS ACROSS THE CT VALLEY INTO SW NH. MEDIUM CONFIDENCE FOR MVFR CIGS CENTRAL AND EASTERN AREAS. NE WINDS MAY GUST TO 30 KT ALONG THE E COAST MAINLY DURING THE DAYLIGHT HOURS. WEDNESDAY...MEDIUM TO HIGH CONFIDENCE FOR VFR MAINLY FROM KAFN-KIJD LINE WEST. LOW TO MEDIUM CONFIDENCE FOR AREAS OF MVFR CIGS E OF KAFN-KIJD LINE...BEST SHOT FOR MVFR CIGS ALONG E COAST. NE WIND GUSTS UP TO 25-30 KT ALONG E COAST POSSIBLE. THURSDAY...MEDIUM CONFIDENCE FOR VFR CONDITIONS. && .MARINE... TONIGHT...WINDS BECOMING NW BEHIND SFC TROF BUT SPEEDS BELOW SCA. SEAS UP TO 5 FT OVER OUTER WATERS SUBSIDING OVERNIGHT. SUNDAY...N/NE WINDS DEVELOPING WITH GUSTS UP TO 20 KT. SEAS BELOW SCA. SUNDAY NIGHT...NORTHERLY WINDS INCREASE AS OCEAN STORM RETROGRADES WITH GUSTS UP TO 25 KT DEVELOPING LATE OVER EASTERN WATERS. SEAS GRADUALLY BUILD REACHING SCA THRESHOLDS. OUTLOOK...MONDAY THROUGH THURSDAY... MONDAY-TUESDAY...EXPECT INCREASING NE GRADIENT AS OFFSHORE LOW STARTS TO BACK TOWARD THE OUTER CAPE AND NANTUCKET AS IT INTENSIFIES...BUT SHOULD REMAIN WELL SE. MEDIUM CONFIDENCE FOR GALE FORCE NE WINDS OVER THE EASTERN WATERS OF STELLWAGEN BANK DOWN TO E AND S OF THE CAPE. EXPECT NE WINDS TO CONTINUE...WHICH WILL CREATE A LONG NE FETCH ACROSS THE EASTERN OUTER WATERS. HAVE CONTINUED TREND FROM PREVIOUS FORECAST AND INCREASED SEAS ESPECIALLY OVER THE EASTERN WATERS BY 1-2 FEET FROM THE WNA WAVEWATCH MODEL...AS THIS MODEL DOES NOT HANDLE THE LONG NE FETCH TOO WELL. WILL LIKELY SEE A STORM SURGE OF 1 TO 1.5 FEET THROUGH THIS PERIOD. ASTRO TIDES FORECAST TO RUN SOMEWHAT LOW...THOUGH SOMETHING TO WATCH ALONG THE E COAST. WEDNESDAY...MAY STILL SEE NE WINDS TO GALE FORCE OVER THE EASTERN WATERS WITH SMALL CRAFT LEVEL CONDITIONS ELSEWHERE. SEAS MAY START TO SLOWLY SUBSIDE BUT REMAIN WELL ABOVE 5 FT ON THE OPEN WATERS. THURSDAY...LOW PROBABILITY OF GALE FORCE WIND GUSTS S AND E OF CAPE COD AND NANTUCKET EARLY...THEN SHOULD DIMINISH BUT REMAIN ABOVE SMALL CRAFT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/EVT NEAR TERM...KJC SHORT TERM...KJC LONG TERM...EVT AVIATION...KJC/EVT MARINE...KJC/EVT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 404 PM EDT SAT MAY 7 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-082015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 404 PM EDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW RISK FOR WIND ADVISORY CRITERIA ACROSS THE CAPE AND ISLANDS MONDAY INTO TUESDAY FOR STRONG NORTHERLY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-082015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 404 PM EDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MEDIUM TO HIGH PROBABILITY FOR GALE FORCE N TO NE WINDS MONDAY INTO TUESDAY...ESPECIALLY FOR THE EASTERN WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
202 PM EDT SAT MAY 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL AUBURN 42.20N 71.83W
05/07/2011 M0.88 INCH WORCESTER MA AMATEUR RADIO
NICKEL SIZE HAIL REPORTED.
1251 PM HAIL TOWNSEND 42.67N 71.70W
05/07/2011 M0.75 INCH MIDDLESEX MA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED.
0130 PM HAIL NASHUA 42.75N 71.49W
05/07/2011 M0.75 INCH HILLSBOROUGH NH AMATEUR RADIO
PENNY SIZE HAIL.
0135 PM HAIL NATICK 42.28N 71.35W
05/07/2011 M0.75 INCH MIDDLESEX MA TRAINED SPOTTER
PENNY SIZE HAIL COVERING THE GROUND.
0148 PM HAIL NASHUA 42.75N 71.49W
05/07/2011 M0.75 INCH HILLSBOROUGH NH NWS EMPLOYEE
DIME SIZE HAIL REPORTED.
&&
FIELDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 208 PM EDT SAT MAY 7 2011 MAZ005-013-014-071845- CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-WESTERN NORFOLK MA- 208 PM EDT SAT MAY 7 2011 AT 203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL OVER ASHLAND...OR ABOUT 6 MILES NORTH OF MILFORD...MOVING NORTHEAST AT 15 MPH. AT 2 PM...ONE-HALF INCH DIAMETER HAIL WAS REPORTED BY A SKYWARN SPOTTER IN HOPKINTON. * SOME LOCATIONS AFFECTED INCLUDE...ASHLAND...SHERBORN...NATICK... WELLESLEY AND NEEDHAM. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4237 7131 4228 7121 4218 7148 4225 7153 FIELD
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
230 PM EDT SAT MAY 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL AUBURN 42.20N 71.83W
05/07/2011 M0.88 INCH WORCESTER MA AMATEUR RADIO
NICKEL SIZE HAIL REPORTED.
1250 PM HAIL AMHERST 42.87N 71.62W
05/07/2011 M0.75 INCH HILLSBOROUGH NH PUBLIC
PUBLIC REPORT OF PENNY SIZE HAIL ON A GOLF
COURSE...RELAYED BY AMATEUR RADIO.
1251 PM HAIL TOWNSEND 42.67N 71.70W
05/07/2011 M0.75 INCH MIDDLESEX MA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED.
0130 PM HAIL NASHUA 42.75N 71.49W
05/07/2011 M0.75 INCH HILLSBOROUGH NH AMATEUR RADIO
PENNY SIZE HAIL.
0135 PM HAIL NATICK 42.28N 71.35W
05/07/2011 M0.75 INCH MIDDLESEX MA TRAINED SPOTTER
PENNY SIZE HAIL COVERING THE GROUND.
0148 PM HAIL NASHUA 42.75N 71.49W
05/07/2011 M0.75 INCH HILLSBOROUGH NH NWS EMPLOYEE
DIME SIZE HAIL REPORTED.
&&
FIELDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
249 PM EDT SAT MAY 7 2011
NHZ012-071930-
EASTERN HILLSBOROUGH NH-
249 PM EDT SAT MAY 7 2011
AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 4 MILES
SOUTHWEST OF LITCHFIELD...OR ABOUT 2 MILES NORTH OF NASHUA...MOVING
NORTHEAST AT 20 MPH. AT 247 PM...A SPOTTER REPORTED HAIL THREE
EIGHTHS OF AN INCH IN DIAMETER IN NASHUA.
* SOME LOCATIONS AFFECTED INCLUDE...LITCHFIELD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4284 7143 4283 7142 4283 7138 4282 7137
4280 7136 4279 7136 4275 7151 4280 7154
4285 7143
FIELDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT SAT MAY 7 2011
MAZ017-RIZ001-002-072100-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
415 PM EDT SAT MAY 7 2011
AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL OVER
PROVIDENCE...MOVING NORTHEAST AT 25 MPH. HALF-INCH DIAMETER HAIL
WAS REPORTED ALONG THE CRANSTON-PROVIDENCE LINE AT 410 PM.
* SOME LOCATIONS AFFECTED INCLUDE...SEEKONK...PAWTUCKET...REHOBOTH...
ATTLEBOROUGH...NORTON AND TAUNTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES.
&&
LAT...LON 4184 7148 4199 7118 4191 7107 4177 7138
4177 7139
FIELDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 427 PM EDT SAT MAY 7 2011 MAZ017-RIZ001-002-072115- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 427 PM EDT SAT MAY 7 2011 AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 3 MILES SOUTH OF LINCOLN...OR ABOUT 5 MILES NORTHWEST OF PROVIDENCE...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...CENTRAL FALLS...NORTH ATTLEBOROUGH AND ATTLEBOROUGH. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4203 7124 4192 7114 4186 7148 4189 7150 FIELD
The Boston radar (KBOX), 28 km away, was scanning. The volume nearest the first event began at 20:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Rhode Island in 2011Every state in 2011This day in weather historyWarnings in Rhode Island, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305932.